MAUDE Adverse Event Report: AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number S-55-120-120-P6
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation determined the reported difficulties and treatments appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left superficial femoral artery with moderate calcification.A 5.5x120mm supera self-expanding stent system (sess) was advanced without resistance toward the target lesion.An attempt was made to deploy the stent.The stent flowered but after that was difficult to deploy.Additionally, the stent could not be seen.Reportedly a previously implanted stent was in the way.The physician attempt to remove the device from the patient anatomy and the supera stent became elongated around the horn.The physician pushed the stent up into the aorta and the stent opened up.A snare device was used to successfully retrieve the stent from the patient anatomy.The lesion was ultimately treated using an unspecified balloon and a non-abbott stent.There was a delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Attachment: user facility medwatch report number (b)(4).The part number on the medsun report is (b)(4), which is different than the reported part number of (b)(4).It was confirmed that the correct part number was the original reported part number of (b)(4).(b)(4).
 
Event or Problem Description
Subsequent to the final mdr report a medsun mandatory and voluntary report # (b)(4) states: according to physician while attempting to deploy, the stent was unable to deploy.While removing, the stent was partially open and got caught on existing stents which pulled the stent off device.The stent was then sitting in the aorta area and had to be removed, stent was removed after a few unsuccessful attempts.No patient harm.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6215861
Report Number2024168-2016-09397
Device Sequence Number10857266
Product Code NIP
UDI-Device Identifier08975370026320
UDI-Public(01)08975370026320(17)180331(10)6042661
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Catalogue NumberS-55-120-120-P6
Device Lot Number6042661
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/30/2016
Supplement Report FDA Received Date03/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;